It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-30-2002, 11:11 AM   #1
Junior Member
(female)
 
Join Date: May 2002
Posts: 37
meema HB User
feeling hyper on dosage increase

I've been on 30mg of Armour for several years, and recently convinced my doctor to try upping it. I wasn't feeling horrible, but couldn't lose weight, got very tired in the afternoons especially, and my mood was a little low. My T4 was slightly low, so she prescribed 50mcg of levoxyl in addition to the 30mg of Armour. I could tell that night it was way too much. I took nothing for 3 days, then tried just upping the Armour to 60mg. I lasted on that dosage about 3 days, felt both exhausted and hyper. I wasn't officially hyper according to the blood work, but I felt awful. Back to nothing for a few days, then just the 30mg Armour for a few days, by which time I felt really tired and depressed. Yesterday I tried cutting the levoxyl in 1/4 (.125), at my doctor's suggestion, and adding that to the 30mg Armour. I felt great yesterday, my mood was up, energy was back, but then slept very badly last night and feel kind of buzzy today. My question is whether feeling hyper on a dosage increase necessarily means I'm getting too much medication or whether I might eventually get used to it, and if so, what's a reasonable amount of time in which to expect that to occur?

 
Sponsors Lightbulb
   
Old 05-30-2002, 11:49 AM   #2
Junior Member
 
Join Date: Nov 2000
Location: TX
Posts: 35
Angie E HB User
Re: feeling hyper on dosage increase

It may take up to two weeks for your body to adjust. At first, you may feel hyper, but after a consistent dosage, if it's not too high, it will level out.

Hope this helps!

 
Sponsors Lightbulb
   
Old 05-31-2002, 02:41 AM   #3
Unregistered
Guest
 
Posts: n/a
Re: feeling hyper on dosage increase

You need to allow about six weeks for your body to adjust to the new dose and see what symptoms go away.
It takes that long for it to saturate the cells and do any healing effect.

Please try to wait and see before asking for new adjustments.

 
Old 06-01-2002, 11:05 AM   #4
Junior Member
(female)
 
Join Date: May 2002
Posts: 37
meema HB User
Re: feeling hyper on dosage increase

Thank you so much for the replies, I am actually starting to feel a little better. On the higher dosages, I felt progressively sicker and sicker, but this increase seems to be small enough that after several days now I don't feel any worse, and in some ways noticeably better, although the difficulty sleeping is uncomfortable. My body is often extra sensitive to medications--this isn't the first time I've had to increase or start at a much smaller dosage than is generally considered "normal". But it's very helpful to know that this hyper feeling might just be part of the process, not a sign that I'm poisoning myself or something.

 
Old 06-14-2002, 12:28 AM   #5
Inactive
(female)
 
Join Date: Feb 2002
Location: Mound, MN USA
Posts: 560
ssMarilyn HB UserssMarilyn HB UserssMarilyn HB User
Re: feeling hyper on dosage increase

My endoc increased my Synthroid from 150 to 175. After about 3 days, I felt like I was going to jump out of my skin, but when I called him, he was gone and I talked to his fill-in. That dr told me that there was no way I could feel the effects so soon. But I did and there's no way I could have imagined the way I felt. I quit taking it and went back to my regular dose...felt fine after about a week on that, so waited a few more weeks and tried the increased dosage again with the same results. How could such a small increase make such a big difference in how I felt? I felt like I was on the verge of screaming all the time and even the dogs aggravated me when they wanted to play on the bed. It was just AWFUL!!!

ssMarilyn

 
Old 06-14-2002, 06:56 PM   #6
Junior Member
(female)
 
Join Date: May 2002
Posts: 37
meema HB User
Re: feeling hyper on dosage increase

Is there anything more irritating than a doctor telling you that you can't possibly be feeling what you do? It's happened to me many times, and I still get angry thinking about it.

 
Old 06-14-2002, 08:24 PM   #7
Senior Member
 
Join Date: Jan 2001
Location: Brooklyn, NY
Posts: 190
ArtfulD HB UserArtfulD HB User
Re: feeling hyper on dosage increase

Ooooooooooooh, I hate that!!!! The best solution is to change doctors. Our Information Archive thread has some great posts including a Q&A and "How to Talk to a New Doctor" along with a ton of other stuff that you may find helpful. It also has a link to Top Docs (patient-referred) around the world. Your ID doesn't mention where you live, but I hope you have some options to change docs if you wish to do so.

Interview the docs before making an appointment so you can determine if they listen well and are flexible in their treatment.

Here's the link, in case it's hard to find:
<A HREF="http://www.healthboards.com/ubb/Forum118/HTML/000005.html" TARGET=_blank>http://www.healthboards.com/ubb/Forum118/HTML/000005.html</A>

Let us know what happens.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Long time Hypo now Hyper lindalo5032 Thyroid Disorders 4 11-24-2009 06:08 AM
30 days and still not feeling well. Discouraged and looking for advice from hypo vets rockrat71 Thyroid Disorders 3 09-03-2009 06:58 AM
Funny feeling in chest tdooders1 Thyroid Disorders 3 04-05-2009 03:26 PM
Hypo and feeling good? tawnyjade Thyroid Disorders 9 05-30-2006 12:23 PM
Can hypo appear as hyper after major surgery jzzlvr13 Thyroid Disorders 1 01-15-2006 03:18 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:27 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!